Skip to content

Advertisement

  • Research Article
  • Open Access

Existence and multiplicity of solutions for some three-point nonlinear boundary value problems

Journal of Inequalities and Applications20062006:79653

https://doi.org/10.1155/JIA/2006/79653

  • Received: 30 September 2004
  • Accepted: 20 October 2004
  • Published:

Abstract

We study the existence and multiplicity of solutions for the three-point nonlinear boundary value problem , ; , where , , and are assumed to be positive and have some singularities, and is a positive parameter. Under certain conditions, we prove that there exists such that the three-point nonlinear boundary value problem has at least two positive solutions for , at least one solution for , and no solution for .

Keywords

  • Positive Parameter
  • Nonlinear Boundary

[12345678910111213]

Authors’ Affiliations

(1)
Department of Mathematics, Xuzhou Normal University, Xuzhou, Jiangsu, 221116, China
(2)
Department of Mathematics, National University of Ireland, Galway, University Road, Galway, Ireland

References

  1. Choi YS: A singular boundary value problem arising from near-ignition analysis of flame structure. Differential and Integral Equations. An International Journal for Theory and Applications 1991,4(4):891–895.MathSciNetMATHGoogle Scholar
  2. Dalmasso R: Positive solutions of singular boundary value problems. Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods 1996,27(6):645–652.MathSciNetView ArticleMATHGoogle Scholar
  3. Feng W, Webb JRL: Solvability of m-point boundary value problems with nonlinear growth. Journal of Mathematical Analysis and Applications 1997,212(2):467–480. 10.1006/jmaa.1997.5520MathSciNetView ArticleMATHGoogle Scholar
  4. Gupta CP, Trofimchuk SI: Existence of a solution of a three-point boundary value problem and the spectral radius of a related linear operator. Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods 1998,34(4):489–507.MathSciNetView ArticleMATHGoogle Scholar
  5. Ha KS, Lee Y-H: Existence of multiple positive solutions of singular boundary value problems. Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods 1997,28(8):1429–1438.MathSciNetView ArticleMATHGoogle Scholar
  6. Liu X: Nontrivial solutions of singular nonlinear m-point boundary value problems. Journal of Mathematical Analysis and Applications 2003,284(2):576–590. 10.1016/S0022-247X(03)00365-2MathSciNetView ArticleMATHGoogle Scholar
  7. Ma R, Castaneda N: Existence of solutions of nonlinear-point boundary-value problems. Journal of Mathematical Analysis and Applications 2001,256(2):556–567. 10.1006/jmaa.2000.7320MathSciNetView ArticleMATHGoogle Scholar
  8. Webb JR: Positive solutions of some three point boundary value problems via fixed point index theory. Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods 2001,47(7):4319–4332.MathSciNetView ArticleMATHGoogle Scholar
  9. Wong FH: Existence of positive solutions of singular boundary value problems. Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods 1993,21(5):397–406.MathSciNetView ArticleMATHGoogle Scholar
  10. Xu X: Multiplicity results for positive solutions of some semi-positone three-point boundary value problems. Journal of Mathematical Analysis and Applications 2004,291(2):673–689. 10.1016/j.jmaa.2003.11.037MathSciNetView ArticleMATHGoogle Scholar
  11. Xu X: Positive solutions for singular-point boundary value problems with positive parameter. Journal of Mathematical Analysis and Applications 2004,291(1):352–367. 10.1016/j.jmaa.2003.11.009MathSciNetView ArticleMATHGoogle Scholar
  12. Xu X, Ma J: A note on singular nonlinear boundary value problems. Journal of Mathematical Analysis and Applications 2004,293(1):108–124. 10.1016/j.jmaa.2003.12.017MathSciNetView ArticleMATHGoogle Scholar
  13. Zhang Z, Wang J: The upper and lower solution method for a class of singular nonlinear second order three-point boundary value problems. Journal of Computational and Applied Mathematics 2002,147(1):41–52. 10.1016/S0377-0427(02)00390-4MathSciNetView ArticleMATHGoogle Scholar

Copyright

Advertisement